A serious complication of filler (Juvederm)!
My heart goes out to you and I’m so glad you went to the doctor in the city. He did all the right things to remove the Juvederm, the oxygen, the nitropaste, warm compresses, etc. You really got wonderful care there so please be sure to follow up there with him.
I also understand that you must be very scared – that was a terrible experience. Chances are that with the good care you finally got, it will heal well but again, be sure to follow up so he can see you and help you.
This complication occurs either because too much hyaluronic acid filler like Juvederm or Restylane, or Radiesse is injected at one spot and it causes compression of an artery or because the filler gets into the blood vessel and blocks it. It can almost always be avoided with good injection technique and close follow up. This is another reason why it it very important to go only to truly excellent doctors who are board certified in either dermatology (see AAD.org) or plastic surgery including nurses, who work in well respected centers and have good reputations.
Also, we always tell our patients that a few smaller bruises with filler injections are normal but if they have a unusually large or dark bruise, they must call us right away so we can see if there is just a bruise or a more serious problem.
Hope this helps, Dr. I
Read Dr. Irwin’s article on Filler Mistakes & How to Fix Them.